Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 13, 2007, 4:09 PM CST for Greene County, Tuscaloosa County, Alabama. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 13, 2007, 4:09 PM CST (22:09 UTC)
- Expired
- Feb 13, 2007, 5:00 PM CST
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Greene County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 82 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 4:45 PM CST | HAIL 0.75 | 3 S Tuscaloosa, AL | PENNY SIZED HAIL JUST SOUTH OF TUSCALOOSA. |
| Feb 13, 4:45 PM CST | HAIL 1.75 | Fosters, AL | GOLF BALL SIZE HAIL WAS OBSERVED NEAR FOSTERS. |
| Feb 13, 4:52 PM CST | HAIL 1.75 | 5 S Tuscaloosa, AL | GOLFBALL SIZED HAIL IN TALORSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 12:49 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 132210
SVRBMX
ALC063-125-132300-
/O.NEW.KBMX.SV.W.0019.070213T2209Z-070213T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
409 PM CST TUE FEB 13 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GREENE COUNTY IN WEST CENTRAL ALABAMA
SOUTHERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA
* UNTIL 500 PM CST
* AT 409 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES WEST OF KNOXVILLE...OR ABOUT 16 MILES
SOUTHEAST OF ALICEVILLE...AND MOVING EAST AROUND 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KNOXVILLE BY 415 PM CST
FOSTERS BY 430 PM CST
DUNCANVILLE BY 450 PM CST
8 MILES SOUTH OF BROOKWOOD BY 500 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3309 8796 3312 8794 3326 8724 3314 8722
3314 8728 3311 8731 3301 8732 3302 8771
3296 8776 3293 8797 3308 8800
$$1 follow-up statement
000
WWUS54 KBMX 132218
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
418 PM CST TUE FEB 13 2007
ALC063-125-132300-
/O.CON.KBMX.SV.W.0019.000000T0000Z-070213T2300Z/
GREENE AL-TUSCALOOSA AL-
418 PM CST TUE FEB 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR SOUTHERN TUSCALOOSA AND NORTHEASTERN GREENE COUNTIES...
AT 417 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 10 MILES WEST OF FOSTERS...OR ABOUT 17 MILES
SOUTHWEST OF NORTHPORT...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FOSTERS BY 435 PM CST
6 MILES NORTH OF DUNCANVILLE BY 450 PM CST
6 MILES SOUTH OF BROOKWOOD AND 7 MILES WEST OF VANCE BY 500 PM CST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
TUESDAY EVENING FOR WESTERN ALABAMA.
LAT...LON 3296 8776 3312 8792 3326 8724 3314 8722
3314 8728 3311 8731 3301 8732 3302 8771
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:57 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Feb 13, 2:57 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 PM CST TUE FEB 13 2007 .DISCUSSION STILL EXPECTING A FEW STRONG TO SEVERE STORMS THIS AFTERNOON INTO THE OVERNIGHT HOURS. CONVECTION IS NOW FORMING ACROSS EAST CENTRAL MISSISSIPPI AS TEMPERATURES CLIMB INTO THE LOWER 70S. A DRY SLOT EVIDENT ON WV IMAGERY IS POSITIONED ACROSS MUCH OF ALABAMA AND EASTERN MISSISSIPPI GRADUALLY SHIFTING EASTWARD. 500 MB TEMPERATURES ARE IN THE NEGATIVE MID-TEENS ACROSS MOST OF CENTRAL ALABAMA...WITH A POTENT UPPER LEVEL JET STREAK SPREADING EASTWARD ALONG THE NORTHERN GULF COAST. BY 00Z MOST OF CENTRAL ALABAMA WILL BE POSITIONED BENEATH THE DIVERGENT LEFT EXIT REGION OF THIS JET. FURTHERMORE...WET BULB ZERO HEIGHTS ARE JUST A BIT ABOVE 8000 FEET. CURRENT THINKING IS 30 VIL SHOULD BE ENOUGH TO PRODUCE HAIL. DISTINCT...BUT NOT HIGHLY AMPLIFIED SHORTWAVE SHOULD MOVE EAST OF ALABAMA BY 4Z. SURFACE INSTABILITY IS NOT OUT OF CONTROL...BUT RESPECTABLE FOR MID FEBRUARY WITH CAPES IN THE 500 TO 900 RANGE...AND LIS -2 TO -4. AFTER THE PASSAGE OF THE FRONT...NORTHERLY WINDS WILL INCREASE TO AROUND 15 MPH. DURING THE DAY TOMORROW...GUSTS COULD REACH AS HIGH AS 30 MPH. A LAKE WIND ADVISORY WILL LIKELY BE NEEDED...BUT WILL WAIT UNTIL THE CONVECTION DIES DOWN BEFORE ISSUANCE TO KEEP PRODUCT NUMBERS DOWN...ESPECIALLY SINCE WE ARE EXPECTING TO ISSUE A FEW WARNINGS THIS AFTERNOON. COLDER CONDITIONS WILL PERSIST...AND WE COULD SEE SOME OF THE COLDEST TEMPERATURES SO FAR THIS YEAR THURSDAY NIGHT. GUIDANCE HAS HINTED AT A LITTLE WINTRY WEATHER SATURDAY...BUT CONSISTENCY HAS BEEN LACKING. SEEMS LIKE THE 12Z RUNS HAVE BEEN COLDER AND WETTER THAN THE AFTERNOON RUNS. AT THIS TIME...IT LOOKS LIKE THE MOISTURE WILL SKIRT BY NORTHEASTERN ALABAMA...KEEPING CENTRAL ALABAMA COLD BUT DRY. && .AVIATION...DISCUSSION FOR 18Z TAFS. THE PRE-FRONTAL TROUGH IS EXITING THE TAF SITES AND THE RAIN WILL BE GONE BY 1930Z. FOR THE MOST PART EXPECT VFR CEILINGS. DO SEE SOME LOWER CLOUDS IN EASTERN MS OUT AHEAD OF THE ACTUAL FRONT WHERE CEILINGS WILL BE MVFR. THE NEXT QUESTION IS WILL THERE BE REDEVELOPMENT ALONG THE FRONT? NOT EXACTLY SURE AND NOT SEEING MUCH ON THE RADAR ALONG THE FRONT. THE FRONT WILL MOVE INTO TCL AROUND 21Z AND REACH TOI AROUND 00Z. WILL GO WITH VCTS FOR THE FRONT. IF THUNDERSTORMS DO OCCUR THE BEST CHANCE WILL BE FOR MGM AND TOI. THE DIFFICULT PART IS TIMING. AS FOR CLOUDS AND CEILINGS WENT WITH THE MORE OPTIMISTIC VFR BUT THERE COULD VERY WELL BE MVFR CEILINGS AROUND 2000 TO 2500 FT. AFTER THE FRONT PASSES EXPECT CEILINGS TO BECOME MVFR AND REMAIN THAT WAY OVERNIGHT. WINDS WILL ALSO BE SUSTAINED AT 13KT ON THE BACKSIDE OF THE FRONT THROUGH THE NIGHT. /80/ && && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 32 39 22 37 18 / 60 10 10 10 10 ANNISTON 34 42 25 40 20 / 60 10 10 10 10 BIRMINGHAM 32 42 24 40 18 / 60 10 10 10 10 TUSCALOOSA 32 41 25 39 19 / 50 10 10 10 10 CALERA 33 42 25 40 20 / 60 10 10 10 10 AUBURN 38 46 26 43 22 / 50 10 10 10 10 MONTGOMERY 38 46 27 43 22 / 50 10 10 10 10 TROY 40 49 27 44 23 / 50 10 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Feb 13, 1:30 PM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CST TUE FEB 13 2007 ALZ011>015-017>050-141930- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... AN UPPER LEVEL LOW WILL MOVE ACROSS THE OHIO VALLEY AND BRING A COLD FRONT THROUGH THE STATE THIS AFTERNOON AND TONIGHT. THE COLD FRONT WILL ENTER WESTERN ALABAMA BEFORE 5 PM...MOVE EAST OF INTERSTATE 65 BETWEEN 7 AND 9 PM AND EXIT EAST OF THE STATE INTO GEORGIA BETWEEN 9 PM AND MIDNIGHT. THE MAIN THREAT WITH THE FRONT AND THE UPPER LEVEL LOW WILL BE LARGE HAIL. THERE IS ALSO A SMALLER THREAT OF STRONG WINDS OF 45 MPH WITH GUSTS TO 60 MPH. FOR LOCATIONS ALONG AND SOUTH OF DEMOPOLIS TO AUBURN A FEW STORM COULD ROTATE CAUSING A FEW ISOLATED TORNADOES. BREEZY CONDITIONS ARE EXPECTED TONIGHT AND WEDNESDAY AS ARCTIC AIR SPILLS SOUTHWARD. SUSTAINED NORTHERLY WINDS AROUND 15 MPH...WITH GUSTS OF 25 TO 30 MPH ARE ANTICIPATED AREAWIDE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. ...SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED TODAY. 80
In the hours before
Special weather statement, Feb 13, 10:09 AM CST, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1009 AM CST TUE FEB 13 2007 ALZ046-131645- BULLOCK- 1009 AM CST TUE FEB 13 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN BULLOCK COUNTY UNTIL 1045 AM CST... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1006 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER UNION SPRINGS...MOVING EAST AT 25 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR UNION SPRINGS AND MIDWAY THROUGH 1045 AM CST. KSL
Special weather statement, Feb 13, 10:51 AM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1051 AM CST TUE FEB 13 2007 ALZ049-131715- PIKE- 1051 AM CST TUE FEB 13 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 1115 AM CST... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1049 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES WEST OF TROY...MOVING EAST AT 25 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TROY...BRUNDIDGE AND BANKS THROUGH 1115 AM CST. KSL
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:32 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 28 min |
| Feb 13, 3:43 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 32 min |
| Feb 13, 3:56 PM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 49 min |
| Feb 13, 4:00 PM CST | Tornado Warning | BMX | Lamar | 30 min |
| Feb 13, 4:23 PM CST | Tornado Warning | BMX | Pickens, Tuscaloosa | 52 min |
| Feb 13, 4:31 PM CST | Tornado Warning | BMX | Greene, Hale, Tuscaloosa | 44 min |
| Feb 13, 4:37 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Perry | 38 min |
| Feb 13, 4:53 PM CST | Tornado Warning | BMX | Hale, Perry | 52 min |
| Feb 13, 5:00 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 45 min |
| Feb 13, 5:06 PM CST | Tornado Warning | BMX | Bibb | 39 min |
| Feb 13, 5:12 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 48 min |
| Feb 13, 5:13 PM CST | Tornado Warning | BMX | Tuscaloosa | 17 min |
| Feb 13, 5:25 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 65 min |
| Feb 13, 5:29 PM CST | Tornado Warning | BMX | Jefferson, Tuscaloosa | 61 min |
| Feb 13, 5:36 PM CST | Tornado Warning | BMX | Autauga, Chilton, Dallas, Perry | 39 min |
| Feb 13, 5:46 PM CST | Tornado Warning | BMX | Bibb, Chilton, Shelby | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.